Jump to content



Photo

Almost 2 Weeks


  • Please log in to reply
8 replies to this topic

#1 condition

condition

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 12 February 2018 - 01:25 PM

Hello this is my first post, but I have been to some others forums and I think I am well informed.

 

I am at my 40s and have been to zoloft twice and lexapro 3 times. I stopped before summer the lexapro for 2nd time 10 mg in 40 days tapering. I had brain zaps but I knew that from before, but after 3 months I relapsed in depression and gad and realized that I was unhappy and needed an AD to cope. So I started lexapro again (in consultation all these with my psy doc)

 

In general 10mg lexapro works for depression but not for GAD and motivation. Then I had 2 options: continue with lexapro and a long lasting benzo daily or try cymbalta. I have heard that SNRIs are difficult to come off, but I registered as I need help to understand how the withdrawals of cymbalta compare to the withdrawals of SSRIs. If the withdrawals are so worst than the ones from zoloft or cipralex and as I have not used cymbalta for more than 2 weeks I may slowly switch back to cipralex and a benzo like valium.

 

I don't want to write much, but I jumped straight from lexapro to cymbalta and had no side effects or brain zaps, so far at least.

I think I prefer 60mg cymbalta to 10mg lexapro it makes me more calm and seems to work for GAD (usually I understand the effects of antidepressants in the first week).

 

Sorry if it has been discussed before, I want to know if its much harder to withdraw from 60mg cymbalta than it is from SSRIs, as I may like it now but I could discover a side effect in some months time, that I am unaware now.


#2 Dtchgrl

Dtchgrl

    Member

  • Site Supporter
  • 29 posts

Posted 12 February 2018 - 02:02 PM

Going down from 60 mg to 30 mg was easy for me. The next step not so much, because the psych told me to just stop the 30. Brainzaps, headache, sore body, nausea etc. they have a much better strategy on this forum. Bead counting and plenty of tips on how to minimize withdrawal effects.
I liked how cymbalta acted quickly, but it made me gain weight and I noticed my thinking became very foggy. Blood pressure went up a few points as well.
Without an ad has been hard, so in the middle of starting up Prozac. Not easy either. Good luck!

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,252 posts
  • LocationMissouri

Posted 12 February 2018 - 02:04 PM

I would say, in general, that the symptoms are roughly the same but more severe. If you read the thread "list your symptoms" in the subject area "What are you feeling" then you will get a good idea what you may experience. Just my opinion, from what I have seen and heard, Zoloft, Lexapro and Prozac are the easiest to get off of. As you already know though it really varies from person to person.

 

It sounds like you have a good dr to work with. That really helps.

 

Let us know how it goes and hang in there.


#4 condition

condition

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 12 February 2018 - 02:37 PM

I liked how cymbalta acted quickly, but it made me gain weight and I noticed my thinking became very foggy. Blood pressure went up a few points as well.
Without an ad has been hard, so in the middle of starting up Prozac. Not easy either. Good luck!

I see but I am less hungry on cymbalta than on lexapro. I was on prozac only for a week because I was sweating constantly all the week and I drop it for zoloft. I think that increase in appetite and fogginess are two of the main side effects of antidepressants.

 

I would say, in general, that the symptoms are roughly the same but more severe. If you read the thread "list your symptoms" in the subject area "What are you feeling" then you will get a good idea what you may experience. Just my opinion, from what I have seen and heard, Zoloft, Lexapro and Prozac are the easiest to get off of. As you already know though it really varies from person to person.

 

It sounds like you have a good dr to work with. That really helps.

 

Let us know how it goes and hang in there.

Thanks. Doctor prescribed me tranxene and clonazepam to take as needed with the lexapro. I don't use them daily although I have benzo prescriptions for years.

 

The difficult phase for me after quitting ADs starts after a couple of months when I realize the depression is here and this is creating me nerves and poor communication. I mean I don't care so much about brain zaps because I know that I have to taper slowly and it should be easier and more accurate to drop some crystals off a capsule (cymbalta) than to have to cut a pill into eights (lexapro).


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,252 posts
  • LocationMissouri

Posted 12 February 2018 - 02:46 PM

It is an easier technique but just remember that typically Cymbalta withdrawal lasts 6 to 8 months with some lasting nearly 2 years. That is a long time to suffer.


#6 condition

condition

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 12 February 2018 - 02:55 PM

It is an easier technique but just remember that typically Cymbalta withdrawal lasts 6 to 8 months with some lasting nearly 2 years. That is a long time to suffer.

Yes 6 months is very long compared to one month of zoloft. But since I quit drinking, 7 years now, most of the time I have been on ADs than without. But can you have 6 months withdrawal even if you taper 10% every 2 weeks?


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,252 posts
  • LocationMissouri

Posted 12 February 2018 - 04:21 PM

A small percent of our members tapered at 1 bead a day for nearly a year and still had withdrawal for another 2 years. That being said, it was probably a dozen or so members. Those who reduce 1% a day will normally have that 6 to 8 months of withdrawal after the last dose.

 

One month to come off Zoloft? WOW!!!  Most of the people I know took 6 months to a year with symptoms a lot less than Cymbalta's. I think you may be one of the lucky ones to be able to come off ADs quickly and easily. Lexapro, for many, takes 4 to 6 months of withdrawal after the last dose is taken. I think I want to hire you to go through withdrawals for me. lol  Count your blessings.

 

Lets hope things are easy for you.


#8 condition

condition

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 13 February 2018 - 11:18 AM

Sorry for late reply. I live in Greece and the liquid version of most ADs is no more available. Also most docs including reputable psychiatrists working in large hospitals,whom I visited privately prescribe approximately one month tapering for zoloft and lexapro.I know it should take longer from what I read online and from personal experience. First time I got off of lexapro, a liquid version was available and I reduced 10% every 2 weeks and I didn't have any brainzaps. Next times without the liquid version after 3 weeks that I stayed in the half cutten pill, I then try dissolve the pills in water and use a syringe to cut 1 mg each week but this was messy and I was not sure I was doing proper mg tapering and I stopped faster than I wanted. Brainzaps experienced during tapering and around a month after as well as any other physical effect.i dropped weight every time but after some months I experienced (rebound?) depression every time, edgy shouting to other family members, early wakenings and each time I decided that I am better with an antidepressant. These feelings may actually mean long term withdrawal side effects. Doc says otherwise and I am in the middle.

#9 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,252 posts
  • LocationMissouri

Posted 13 February 2018 - 01:10 PM

I understand. That is not unusual in the USA either. The drs don't/can't keep up with the reading in the medical journals or even the literature from the manufacturers. The FDA has several warnings out in the USA about the severity of the AD withdrawals and that they can take months but the drs just say "I didn't know that". "My patients don't have withdrawals".

 

It is a shame.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users